Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 14, 2008, 6:01 PM MDT for Santa Fe County, New Mexico. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2008, 6:01 PM MDT (00:01 UTC)
- Expired
- Jul 14, 2008, 8:00 PM MDT
- In force
- 119 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 101 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:05 PM MDT | FLASH FLOOD | Santa Fe, NM | FLASH FLOODING OCCURRING AT MORALES BRIDGE ON NORTH SIDE OF TOWN. ONE HOUSE FLOODED ON CIRCLE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 150001 FFWABQ NMC049-150200- /O.NEW.KABQ.FF.W.0016.080715T0001Z-080715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT MON JUL 14 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SANTA FE...MOVING SOUTHEAST AT 15 MPH. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586 $$ 50
4 follow-up statements
000 WGUS75 KABQ 150008 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 607 PM MDT MON JUL 14 2008 NMC049-150200- /O.CON.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE- 607 PM MDT MON JUL 14 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL SANTA FE COUNTY... AT 558 PM MDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN CONTINUED TO AFFECT THE SANTA FE AREA. IT WAS MOVING TOWARDS THE SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL SANTA FE COUNTY... LAW ENFORCEMENT OFFICIALS HAVE REPORTED FLOODING ALONG MORALES BRIDGE AND CIRCLE DRIVE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586 $$ 50
000 WGUS75 KABQ 150045 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 640 PM MDT MON JUL 14 2008 NMC049-150200- /O.CON.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE- 640 PM MDT MON JUL 14 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL SANTA FE COUNTY... AT 632 PM MDT...LAW ENFORCEMENT OFFICIALS IN SANTA FE REPORTED HIGH WATER IN THE ARROYOS AND SOME OF THE ARROYOS HAVE FLOODED ROADS NEAR THEM. ESPECIALLY AFFECTING EASTERN AREAS OF SANTA FE ALONG THE FOOTHILLS. THE STORM WHICH CAUSED THE FLOODING IS MOVING AWAY FROM THE CITY. LIGHT TO MODERATE RAINFALL WILL CONTINUE TO AFFECT THE FOOTHILLS ALONG THE EASTERN EDGE OF SANTA FE. LOCATIONS IMPACTED INCLUDE... SANTA FE... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586 $$ 50
000 WGUS75 KABQ 150128 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 726 PM MDT MON JUL 14 2008 NMC049-150200- /O.CON.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE- 726 PM MDT MON JUL 14 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL SANTA FE COUNTY... AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE CELL WHICH PROVIDED HEAVY RAIN ACROSS THE SANTA FE AREA HAS MOVED OFF TO THE SOUTHEAST. HOWEVER...DUE TO THE INTENSE NATURE OF THE HEAVY RAIN...FLASH FLOODING IS STILL PROBABLE IN SANTA FE. ESPECIALLY AFFECTING EASTERN AND NORTHERN PORTIONS OF THE CITY. HIGH WATER MAY HAVE ALSO MOVED DOWNSTREAM...AFFECTING OTHER PARTS OF THE CITY. LOCATIONS IMPACTED INCLUDE... SANTA FE... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586 $$ 50
000 WGUS75 KABQ 150159 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 758 PM MDT MON JUL 14 2008 NMC049-150208- /O.EXP.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE- 758 PM MDT MON JUL 14 2008 ...FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR CENTRAL SANTA FE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE THROUGH 10 PM MDT...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:10 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 14, 3:10 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT MON JUL 14 2008 .DISCUSSION... UPPER AIR ANALYSIS SHOW UPPER HIGH CENTERED OVER SOUTHWEST TEXAS THIS AFTERNOON. THIS IS ALLOWING WEAK DISTURBANCES TO ROUND THE NORTHWEST SIDE OF THE HIGH OVER NEW MEXICO. THIS WILL KEEP SHOWERS AND THUNDERSTORMS GOING INTO THE EVENING...MAINLY ACROSS WESTERN AND CENTRAL NEW MEXICO. ANY COLLIDING OUTFLOW BOUNDARIES MAY ALSO SPARK THUNDERSTORMS. STORMS GOT STARTED MUCH EARLIER TODAY ACROSS SOUTHWEST NM THAN YESTERDAY...AS CLOUD COVER THINNED AND ALLOWED TEMPS TO WARM. PRECIPITABLE H20 THIS MORNING PER RAOB SLIGHTLY HIGHER THAN YESTERDAY...HOWEVER...STORMS MOVING SLIGHTLY QUICKER TODAY AS...AT LEAST THE SOUTHEAST TWO THIRDS OF THE STATE...IS UNDER WEAK SOUTHWEST FLOW. AS CLOUD TOPS CONTINUE TO COOL...PER IR SATELLITE...THERE IS STILL THE POTENTIAL FOR SOME HEAVY RAIN AND LOCALIZED FLOODING THROUGH THE EVENING. UPPER HIGH MIGRATES SLOWLY WESTWARD ACROSS OLD MEXICO TUESDAY THROUGH THURSDAY. THUS...SHOWER AND THUNDERSTORM DEVELOPMENT WILL FAVOR THE HIGHER TERRAIN BEFORE MOVING ONTO LOWER ELEVATIONS USING RECYCLED MOISTURE. HOWEVER...WEAK DISTURBANCES MAY STILL ROUND THE NORTH SIDE OF THE HIGH...WHICH MAY AID THUNDERSTORM DEVELOPMENT IN ANY GIVEN LOCATION. BY THE END OF THE WEEK...UPPER HIGH WILL BE SITUATED OVER THE SOUTHWEST CONUS. THUS...OUR NEXT SURGE OF MOISTURE FROM OLD MEXICO LOOKS TO ARRIVE LATE THURSDAY OR FRIDAY...AND WONT HAVE TO TAKE THE SCENIC ROUTE TO NM. THUS SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR HEAVY RAIN AND FLOODING...MAY BE MORE WIDESPREAD ON FRIDAY INTO SATURDAY. ALSO APPEARS THAT A COLD FRONT WILL TRY TO WORK ITS WAY INTO NORTHEAST NM...WHICH MAY BE ANOTHER FOCUS FOR DEVELOPMENT. BEYOND SATURDAY...GFS AND ECMWF DISAGREE WITH REGARDS TO THE PLACEMENT OF THE UPPER HIGH...AND THUS MADE VERY FEW CHANGES. 34 && .AVIATION... LOCALIZED MVFR/IFR CIGS AND VSBYS WILL BE POSSIBLE THROUGH 04Z IN SHOWERS/THUNDERSTORMS ALONG WITH SFC WIND GUSTS TO AROUND 35 KTS AND OCNL MOUNTAIN OBSCURATIONS. THUNDERSTORMS SHOULD BECOME ISOLATED BY 06Z WITH MOSTLY AREAS OF LIGHT RAIN THEREAFTER...BUT OCNL MOUNTAIN OBSCURATIONS WILL PERSIST THROUGH 12Z TUESDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... UPPER LEVEL HIGH PRESSURE AREA OVER TEXAS WILL PERSIST FOR THE NEXT COUPLE OF DAYS...ALLOWING FOR CONTINUED DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE FAR NORTHEAST PLAINS MAY BE THE LEAST LIKELY TO EXPERIENCE A STORM THIS AFTERNOON...BUT AN ISOLATED STORM MAY SURVIVE LONG ENOUGH TO TRACK OVER THAT PART OF THE STATE LATER THIS EVENING. LOCALLY HEAVY RAINS WILL ACCOMPANY SOME OF THE STORMS AND GOOD OVERNIGHT HUMIDITY RECOVERIES WILL CONTINUE FOR THE FORESEEABLE FUTURE. OTHER THAN THUNDERSTORM OUTFLOWS...WINDS WILL BE MOSTLY LIGHT TO MODERATE AND TERRAIN DRIVEN IN MANY AREAS. A BURST OF DEEP MOISTURE MAY OCCUR LATE THIS WEEK AS A WEAK UPPER TROUGH MOVES INTO THE WEST COAST AND THROUGH THE GREAT BASIN. THIS WILL SET UP A FLOW OF MOISTURE FROM THE SOUTH INTO NEW MEXICO AND INCREASE THE POTENTIAL FOR WIDESPREAD AND LOCALLY HEAVY SHOWERS AND STORMS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 89 62 91 / 40 30 20 20 GALLUP.......................... 57 82 56 85 / 60 30 30 20 GRANTS.......................... 56 82 56 86 / 60 30 30 20 GLENWOOD........................ 60 85 61 90 / 30 50 20 20 CHAMA........................... 44 81 43 81 / 40 30 30 20 LOS ALAMOS...................... 55 83 55 83 / 40 30 30 20 RED RIVER....................... 41 74 42 74 / 20 30 30 30 TAOS............................ 52 84 53 84 / 20 30 30 30 SANTA FE........................ 59 84 59 85 / 30 30 40 20 SANTA FE AIRPORT................ 57 85 58 87 / 30 20 30 20 ESPANOLA........................ 57 88 58 89 / 30 30 30 20 ALBUQUERQUE HEIGHTS............. 65 87 67 89 / 60 20 20 20 ALBUQUERQUE VALLEY.............. 64 88 65 90 / 60 20 20 20 ALBUQUERQUE FOOTHILLS........... 59 85 61 86 / 60 30 20 20 ALBUQUERQUE WEST MESA........... 64 88 65 90 / 60 20 20 20 SOCORRO......................... 62 88 63 90 / 50 30 20 20 SANDIA PARK/CEDAR CREST......... 52 77 51 79 / 60 30 20 30 MORIARTY/ESTANCIA............... 55 85 56 85 / 30 30 30 30 CARRIZOZO....................... 60 85 60 89 / 40 20 20 30 RUIDOSO......................... 54 78 54 79 / 40 40 40 30 RATON........................... 54 86 55 85 / 10 30 20 30 LAS VEGAS....................... 54 83 54 83 / 30 30 30 30 ROY............................. 60 84 60 83 / 20 20 20 30 CLAYTON......................... 62 87 62 88 / 10 20 20 20 SANTA ROSA...................... 60 89 61 89 / 20 20 20 30 TUCUMCARI....................... 65 91 67 91 / 20 20 20 30 FORT SUMNER..................... 65 88 66 88 / 20 20 20 30 CLOVIS.......................... 64 88 66 90 / 20 20 20 30 PORTALES........................ 65 89 66 88 / 20 20 20 30 ROSWELL......................... 68 93 69 94 / 20 20 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/99
Hazardous weather outlook, Jul 14, 5:46 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 AM MDT MON JUL 14 2008 NMZ001>021-026-151200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 546 AM MDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...LOCALLY HEAVY DOWNPOURS AND RESULTANT FLASH FLOODING ARE POSSIBLE THROUGH THIS EVENING OVER ALL BUT THE NORTHEAST PLAINS. EXPECT HEAVIER RAINFALL OVER THE SOUTHWEST AND WEST CENTRAL MOUNTAINS...THE LOWER RIO GRANDE VALLEY...AND ACROSS THE CENTRAL MOUNTAIN CHAIN THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...LOCALLY HEAVY DOWNPOURS AND RESULTANT FLASH FLOODING ARE POSSIBLE THROUGH SUNDAY OVER NORTHERN AND CENTRAL NEW MEXICO. EXPECT HEAVIEST RAINFALL FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD THROUGH WEDNESDAY...WITH RAIN FOCUS SHIFTING TO THE CENTRAL MOUNTAIN CHAIN EASTWARD ON THURSDAY. THE RAIN FOCUS WILL RETURN TO THE CENTRAL MOUNTAIN CHAIN WESTWARD FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT TORRENTIAL RAINFALL...FLOODING...AND SIGNIFICANT MEASURED RAINFALL AMOUNTS. SHY
In the hours before
Special weather statement, Jul 14, 3:03 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT MON JUL 14 2008 NMZ011-142145- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 303 PM MDT MON JUL 14 2008 ...STRONG THUNDERSTORM MOVING BETWEEN STANLEY AND MORIARTY... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING RAINFALL RATES UP TO 1.25 INCHES PER HOUR AND WIND GUSTS TO 45 MPH BETWEEN MORIARTY AND STANLEY. MOVEMENT WAS A SLOW DRIFT TOWARDS THE NORTHEAST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAMITA...STANLEY AND MORIARTY. MINOR STREET FLOODING AND SIGNIFICANT PONDING ON AREA ROADWAYS IS EXPECTED WITH THIS STORM. 50
Special weather statement, Jul 14, 3:39 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT MON JUL 14 2008 NMZ005-011-012-142230- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 339 PM MDT MON JUL 14 2008 ...STRONG THUNDERSTORM BETWEEN VILLANUEVA AND LAS VEGAS... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HEAVY RAIN 1 MILE NORTH OF VILLANUEVA. MOVEMENT WAS NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAPELLE...LOS MONTOYAS...SENA...TECOLOTE AND TECOLOTITO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 50
Special weather statement, Jul 14, 4:44 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 444 PM MDT MON JUL 14 2008 NMZ020-021-142330- CURRY COUNTY-ROOSEVELT COUNTY- 444 PM MDT MON JUL 14 2008 ...LINE OF STRONG THUNDERSTORMS AFFECTING NORTHERN ROOSEVELT COUNTY... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF PORTALES AND EXTENDED TO JUST NORTHWEST OF FLOYD. MOVEMENT WAS NORTH/NORTHEAST AT 14 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE CANNON AIR FORCE BASE AND RURAL SOUTHERN CURRY COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. DUE TO A MOIST AND UNSTABLE AIRMASS...A FUNNEL CLOUD COULD DEVELOP ALONG THIS LINE. THESE SHORT LIVED FUNNEL CLOUDS TEND TO BE BRIEF...SMALL AND RELATIVELY WEAK. ON RARE OCCASIONS...THESE CLOUDS CAN BRIEFLY TOUCH THE GROUND. WIND SPEEDS ASSOCIATED WITH THESE FUNNELS ARE GENERALLY UNDER 60 MPH...BUT CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND AWNINGS...IN THEIR PATH. 50
Special weather statement, Jul 14, 4:55 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT MON JUL 14 2008 NMZ018-020-142345- DE BACA COUNTY-ROOSEVELT COUNTY- 455 PM MDT MON JUL 14 2008 ...STRONG THUNDERSTORM MOVING OVER EASTERN DE BACA COUNTY... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF TAIBAN. MOVEMENT WAS NORTHEAST AT 14 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOLAR AND TAIBAN. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
Special weather statement, Jul 14, 5:37 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 PM MDT MON JUL 14 2008 NMZ003-004-011-150015- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 537 PM MDT MON JUL 14 2008 ...STRONG THUNDERSTORM AFFECTING SANTA FE AREA... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN AFFECTING THE SANTA FE AREA. MOVEMENT WAS A SLOW DRIFT TOWARDS THE EAST...SOUTHEAST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLORIETA AND NORTHERN AND EASTERN SANTA FE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 50
Special weather statement, Jul 14, 5:51 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT MON JUL 14 2008 NMZ013-020-021-150015- CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 551 PM MDT MON JUL 14 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN CURRY COUNTY... AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH ALONG A LINE EXTENDING FROM HOUSE TO 14 MILES SOUTH OF MELROSE. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLOYD...FORREST... MCALISTER AND SAINT VRAIN. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:04 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 116 min |
| Jul 14, 6:15 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 2 hr |
| Jul 14, 6:27 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 14, 8:21 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 84 min |
| Jul 14, 8:38 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, Quay, Roosevelt | 2 hr |
| Jul 14, 8:44 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Jul 15, 11:53 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 15, 1:35 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 40 min |
| Jul 15, 2:06 PM MDT | Areal Flood Advisory | ABQ | De Baca, Lincoln | 114 min |
| Jul 15, 3:01 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 119 min |
| Jul 15, 3:23 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Jul 15, 3:36 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 39 min |
| Jul 15, 3:48 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 30 min |
| Jul 15, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 20 min |
| Jul 15, 4:04 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 3 hr |
| Jul 15, 4:22 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 113 min |
| Jul 15, 4:37 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 53 min |
| Jul 15, 4:43 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 3 hr |
| Jul 15, 5:07 PM MDT | Areal Flood Advisory | ABQ | Colfax | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.